Alert archive / Kentucky / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Wilmington, OH

June 2, 201611 counties in Ohio; 12 counties in Kentucky; 4 counties in Indiana

NWS Wilmington, OH issued this flash flood watch at Jun 2, 2016, 3:06 PM EDT for 11 counties in Ohio; 12 counties in Kentucky; 4 counties in Indiana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2016, 3:06 PM EDT (19:06 UTC)
Expired
Jun 2, 2016, 7:56 PM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
Flood severity
None
All 27 counties

Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Hamilton County, OH, Highland County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 2, 1:50 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 2, 1:50 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
150 PM EDT THU JUN 2 2016

.SYNOPSIS...
A cold front will move across the area today. Unsettled weather
will be present for several days as upper level disturbances move
through.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper low to pass thru the Great Lakes and open up in the westerly
flow. This will allow a weak surface cold front over to push
southeast across ILN/s fa this afternoon. Fog has improved and
expect marginal instability to develop with blyr cape values
around 1000 j/kg. Expect scattered convection to develop in this
unstbl airmass ahead of the front, with the best coverage across
our se counties. Little change from previous fcst. Have dropped
fog mention and tried to time convection this afternoon.
Temperatures look good with highs in the lower and middle 80s.

Previous discussion...
Visibilities have been reduced generally across locations that
received previous rainfall. Have patchy dense fog mention for
portions of eastern Indiana and western Ohio. Also went ahead and
issued a special weather statement for fog as well.

Frontal boundary will be the focus for shower and thunderstorm
activity today. A few storms maybe strong to severe across eastern
portions of the region. Damaging winds would be the primarily
threat.

Temperatures are expected to be cooler today than the past few
days with additional cloud cover in place. Went with high
temperatures in the low to middle 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Several disturbances move through during the short term keeping
precipitation chances in the forecast. Precipitation and cloud
cover will keep temperatures cooler across the area on Friday and
Saturday. Went with a model blend for precipitation chances over
the next couple of days.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday the upper level trough axis will still be just west of the
area allowing for the chance of rain to continue. PWATS are also
forecasted to be above 1.00" during the day. A weak front will
also push through the area Sunday as the upper level cyclone
begins to mature. Finally on Monday the trough axis will swing by
with PWATS slowly starting to fall. Timing of how the upper level
low will evolve is still in question, but both the GFS and ECMWF
show the low remaining in close enough proximity to the area for
some possible wrap around precipitation.

Tuesday into Wednesday confidence is below normal as both the Euro
and GFS try to break down the ridging across the Mountain West.
The GFS tries to push the ridge further south than the Euro. This
then influences how quickly surface high pressure moves into the
area on the back side of the upper level low from Sunday. For now
have trended the grids slower in breaking down the upper level
ridge.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Slow moving front to push south into southern Ohio this afternoon
and wash out to our south overnight. This front interacting with
low end moderate instby has led to scattered thunderstorm
development. Have mention of thunderstorms for several hours this
aftn and linger a VCSH into the early evening across the srn TAF
sites. Due to high low level moisture and light winds expect
mist/fog to develop overnight. Fog should improve early Friday
giving way to VFR conditions. VFR conditions will prevail
through the day on Friday.

OUTLOOK...MVFR ceilings and visibilities are possible Saturday
into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Haines
AVIATION...AR
Hazardous weather outlook, Jun 2, 2:03 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT THU JUN 2 2016

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-031815-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
203 PM EDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-031815-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
203 PM EDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING. WITH A MOIST AIRMASS IN PLACE...SOME
OF THE SLOW MOVING SHOWERS AND STORMS MAY RESULT IN LOCALIZED
FLOODING. IN ADDITION...ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE TODAY WITH DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STORM DAMAGE.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:37 PM EDTSpecial Weather StatementILNClinton23 min
Jun 1, 9:10 PM EDTSpecial Weather StatementILNClinton35 min
Jun 1, 9:44 PM EDTSpecial Weather StatementILNAdams31 min
Jun 2, 2:01 PM EDTAreal Flood AdvisoryILNButler2 hr
Jun 2, 2:04 PM EDTAreal Flood AdvisoryILNScioto116 min
Jun 2, 2:19 PM EDTFlash Flood WarningILNButler116 min
Jun 2, 5:35 PM EDTSpecial Weather StatementILNClermont25 min
Jun 2, 7:00 PM EDTAreal Flood AdvisoryILNBrown2 hr
Jun 2, 7:34 PM EDTAreal Flood AdvisoryILNAdams, Brown116 min
Jun 1, 9:08 PM EDTSpecial Weather StatementILNMason, Robertson37 min
Jun 1, 9:18 PM EDTSevere Thunderstorm WarningILNMason, Robertson27 min
Jun 2, 12:16 AM EDTAreal Flood AdvisoryILNLewis3 hr
Jun 2, 1:40 PM EDTAreal Flood AdvisoryILNLewis, Mason95 min
Jun 2, 6:28 PM EDTAreal Flood AdvisoryILNBracken2 hr
Jun 2, 6:37 PM EDTFlash Flood WarningILNBracken113 min
Jun 2, 2:16 PM EDTAreal Flood AdvisoryILNDearborn, Ripley2 hr
Jun 2, 2:40 PM EDTFlash Flood WarningILNDearborn, Ripley2 hr
Jun 2, 3:45 PM EDTFlash Flood WarningILNDearborn, Ohio, Ripley, Switzerland2 hr
Jun 2, 5:44 PM EDTAreal Flood WarningILNDearborn, Ripley61 min

Nearby

Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Ohio, 2016Flash Flood Watches in Indiana, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.